Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 55, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at May 26, 2021, 4:35 PM EDT for 8 counties in Virginia. It was in force for 40 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2021, 4:35 PM EDT (20:35 UTC)
- Expired
- May 26, 2021, 5:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Arlington County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, City of Manassas, VA, City of Manassas Park, VA, Fairfax County, VA, Prince William County, VA
The radar
The Sterling radar (KLWX), 36 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:35 PM EDT | TSTM WND DMG | 1 Ene Manassas, VA | MULTIPLE TREE LIMBS BROKEN OFF TREES AT THE INTERSECTION OF SUDLEY ROAD AND CENTERVILLE ROAD. |
| May 26, 4:35 PM EDT | TSTM WND DMG | 1 Ssw Manassas Park, VA | TREE FELL ON MOBILE HOME AND DESTROYED IT. |
| May 26, 4:36 PM EDT | HAIL 0.75 | 2 S Bull Run, VA | |
| May 26, 4:38 PM EDT | TSTM WND DMG | 1 Ssw Manassas Park, VA | NUMEROUS TREES DOWN ON THE 9000 BLOCK OF CENTREVILLE ROAD. |
| May 26, 4:40 PM EDT | HAIL 1 | Manassas, VA | |
| May 26, 4:42 PM EDT | HAIL 1 | 2 Nw Manassas Park, VA | |
| May 26, 4:45 PM EDT | HAIL 0.75 | 2 Se Manassas Park, VA | |
| May 26, 5:06 PM EDT | TSTM WND DMG | Alexandria, VA | LARGE TREE DOWN ACROSS THE 1700 BLOCK OF WEST BRADDOCK ROAD |
| May 26, 5:08 PM EDT | TSTM WND DMG | 2 E Barcroft, VA | TREE BLEW DOWN ON SOUTH ARLINGTON RIDGE ROAD BETWEEN 20TH STREET AND I-395. |
| May 26, 5:12 PM EDT | TSTM WND DMG | 2 Ene Alexandria, VA | TREE AND POWER LINES BLEW DOWN ON MT VERNON AVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:48 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
952
WUUS51 KLWX 262035
SVRLWX
VAC013-059-153-510-600-610-683-685-262115-
/O.NEW.KLWX.SV.W.0055.210526T2035Z-210526T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
435 PM EDT Wed May 26 2021
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
The City of Fairfax in northern Virginia...
Arlington County in northern Virginia...
The City of Falls Church in northern Virginia...
Fairfax County in northern Virginia...
The City of Manassas Park in northern Virginia...
Central Prince William County in northern Virginia...
The City of Manassas in northern Virginia...
The City of Alexandria in northern Virginia...
* Until 515 PM EDT.
* At 434 PM EDT, severe thunderstorms were located along a line
extending from Fairfax to near Bull Run to near Linton Hall, moving
east at 25 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated and observations. These storms have a
history of producing damaging wind gusts and large hail.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Arlington, Alexandria, Centreville, Dale City, Annandale,
Springfield, Fairfax, Fort Hunt, Vienna, Groveton, Falls Church,
Huntington, Mantua, Fort Belvoir, Pimmit Hills, Woodbridge, Reagan
National Airport, Crystal City, Lake Ridge and Burke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
These storms have a history of producing large hail and wind damage.
SEEK SHELTER NOW in the center of the lowest level of a sturdy
building.
&&
LAT...LON 3890 7709 3889 7706 3890 7706 3888 7703
3885 7702 3881 7703 3881 7701 3880 7703
3869 7707 3867 7711 3863 7711 3861 7715
3862 7722 3859 7724 3868 7760 3883 7747
3889 7730 3891 7716 3893 7712
TIME...MOT...LOC 2034Z 257DEG 21KT 3884 7729 3875 7748 3869 7756
HAIL...1.25IN
WIND...70MPH
$$
DHOF2 follow-up statements
394
WWUS51 KLWX 262057
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
457 PM EDT Wed May 26 2021
VAC600-683-685-262107-
/O.CAN.KLWX.SV.W.0055.000000T0000Z-210526T2115Z/
City of Fairfax VA-City of Manassas Park VA-City of Manassas VA-
457 PM EDT Wed May 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR ...THE CITY OF FAIRFAX...THE
CITY OF MANASSAS PARK AND THE CITY OF MANASSAS IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
District of Columbia...southern and central Maryland...and northern
Virginia.
LAT...LON 3890 7709 3889 7706 3890 7706 3888 7703
3885 7702 3881 7703 3881 7701 3880 7703
3869 7707 3867 7711 3863 7711 3861 7715
3862 7722 3859 7724 3865 7749 3880 7739
3884 7732 3884 7727 3887 7727 3893 7712
TIME...MOT...LOC 2057Z 270DEG 21KT 3887 7714 3878 7733 3872 7741
$$
VAC013-059-153-510-610-262115-
/O.CON.KLWX.SV.W.0055.000000T0000Z-210526T2115Z/
Arlington VA-City of Falls Church VA-Fairfax VA-Prince William VA-
City of Alexandria VA-
457 PM EDT Wed May 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR ARLINGTON...SOUTHEASTERN FAIRFAX...AND EAST CENTRAL PRINCE
WILLIAM COUNTIES...THE CITY OF FALLS CHURCH AND THE CITY OF
ALEXANDRIA...
At 457 PM EDT, severe thunderstorms with a history of producing
large hail and damaging winds were located along a line extending
from Lake Barcroft to near Burke to near Dale City, moving east at
25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Arlington, Alexandria, Dale City, Annandale, Springfield, Fairfax,
Fort Hunt, Groveton, Falls Church, Huntington, Mantua, Fort Belvoir,
Pimmit Hills, Woodbridge, Reagan National Airport, Crystal City, Lake
Ridge, Burke, Lincolnia and Montclair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3890 7709 3889 7706 3890 7706 3888 7703
3885 7702 3881 7703 3881 7701 3880 7703
3869 7707 3867 7711 3863 7711 3861 7715
3862 7722 3859 7724 3865 7749 3880 7739
3884 7732 3884 7727 3887 7727 3893 7712
TIME...MOT...LOC 2057Z 270DEG 21KT 3887 7714 3878 7733 3872 7741
HAIL...1.00IN
WIND...60MPH
$$
DHOF196
WWUS51 KLWX 262104
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
504 PM EDT Wed May 26 2021
VAC610-262114-
/O.CAN.KLWX.SV.W.0055.000000T0000Z-210526T2115Z/
City of Falls Church VA-
504 PM EDT Wed May 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF FALLS CHURCH IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
District of Columbia...southern and central Maryland...and northern
Virginia.
LAT...LON 3888 7703 3885 7702 3881 7703 3881 7701
3880 7703 3869 7707 3867 7711 3863 7711
3861 7715 3862 7722 3859 7724 3866 7742
3878 7735 3884 7727 3887 7715 3890 7709
3889 7706 3890 7706
TIME...MOT...LOC 2104Z 257DEG 21KT 3888 7709 3879 7728 3873 7736
$$
VAC013-059-153-510-262115-
/O.CON.KLWX.SV.W.0055.000000T0000Z-210526T2115Z/
Arlington VA-Fairfax VA-Prince William VA-City of Alexandria VA-
504 PM EDT Wed May 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR ARLINGTON...SOUTHEASTERN FAIRFAX...AND EAST CENTRAL PRINCE
WILLIAM COUNTIES AND THE CITY OF ALEXANDRIA...
At 504 PM EDT, severe thunderstorms were located along a line
extending from Arlington to Burke to near Lake Ridge, moving east at
25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Arlington, Alexandria, Dale City, Annandale, Springfield, Fort Hunt,
Groveton, Huntington, Mantua, Fort Belvoir, Woodbridge, Reagan
National Airport, Crystal City, Lake Ridge, Burke, Lincolnia, Lorton,
Franconia, Hybla Valley and Newington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3888 7703 3885 7702 3881 7703 3881 7701
3880 7703 3869 7707 3867 7711 3863 7711
3861 7715 3862 7722 3859 7724 3866 7742
3878 7735 3884 7727 3887 7715 3890 7709
3889 7706 3890 7706
TIME...MOT...LOC 2104Z 257DEG 21KT 3888 7709 3879 7728 3873 7736
HAIL...<.75IN
WIND...60MPH
$$
DHOFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:46 PM EDT, 49 minutes earlier.
Area forecast discussion, May 26, 3:46 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
346 PM EDT Wed May 26 2021
.SYNOPSIS...
High pressure over the western Atlantic will give way to an
approaching trough through this evening, with a cold front pushing
through the region late tonight. Weak high pressure will build into
the area Thursday, followed by an area of low pressure poised to
cross the region Friday into Saturday.
&&
.NEAR TERM /THROUGH TONIGHT/...
High pressure remains situated over the western Atlantic this
afternoon as a cold front bisects the Great Lakes. Locally,
southerly breezes have helped usher in quite a moist airmass the
past 24 hours, with dewpoints in the mid to upper 60s, with
lower 70s more prevalent along and east of the I-95 corridor.
Skies have favored partly to mostly sunny, allowing for ample
insolation and rising temperatures well into the 80s to low 90s.
Combining this heat and humidity, heat indices are hovering in
the low to middle 90s for much of the CWA.
Upper trough over the Great Lakes will shift eastward this afternoon
and evening as the surface cold front nudges along with it. With the
above airmass in place, scattered showers and thunderstorms have
developed along and west of the Blue Ridge Mountains. Given the very
moist airmass, strong surface heating, and projected falling
heights, the risk for strong to severe storms is in play this
afternoon and evening for the entire area. Latest mesoanalysis
highlights 1500-2500 J/kg of SBCAPE, steep low level lapse rates,
and decent DCAPE on the order of ~1000 J/kg lurking east of the Blue
Ridge Mountains and into the metros. Given the current
radar/satellite trends and the ingredients above, a Severe
Thunderstorm Watch has been issued for the entire area until 10PM
this evening. The primary risks will be damaging wind gusts in
excess of 60 mph and isolated quarter sized hail. As the activity
progresses further east of the mountains late this afternoon
and evening, storms may take on a more organized linear feature
near and east of the Baltimore/Washington metro areas.
The strong to severe storms are now tracking along the Blue Ridge
Mountains, with the expectation of reaching the metro areas after
4pm and lingering into the early evening hours. A secondary line of
showers and isolated storms are possible well into the evening hours
as the front nears, but with the loss of daytime heating, the severe
threat should be waning with this activity. Clouds will linger
overnight as precip comes to an end by midnight, and temperatures
hold in the 60s to near 70 degrees. Some patchy fog is possible
overnight for areas that see rainfall as dewpoints remain
elevated in the 60s.
&&
.SHORT TERM /THURSDAY MORNING THROUGH FRIDAY NIGHT/...
In the wake of the frontal passage tonight into early Thursday
morning, winds will turn out of the west northwest, delivering a
drier airmass into the region. The front will stall to our
south across southern Virginia and northern North Carolina, as
high pressure builds into the region and delivers a dry
forecast. Temperatures will remain above normal under plentiful
sunshine, with highs topping out in the 80s for most, 70s in the
mountains. Ridge axis aligns overhead Thursday night with
continued dry conditions and cooler temperatures in the 50s to
middle 60s. Clouds will increase throughout the night as we warm
advect aloft ahead of low pressure approaching the Ohio Valley.
After a brief lull in the action, Friday may start off dry, but the
second half of the day will turn wet. An upper trough currently
moving through Idaho will eventually bring cool and unsettled
conditions by late afternoon and through the night.
Where this stalled boundary sets up is somewhat uncertain which
leads to a complicated temperature forecast. North of the frontal
zone it is forecast to be in the mid/upper 60s with precipitable
water values around 0.75 inches. To the south, low 80s are possible
along with nearly double the atmospheric moisture content. The
heaviest rains come in Friday evening, continuing into early
portions of the night. Through Saturday morning, 0.50 to 1.25 inches
of rain is expected with locally higher amounts over areas of
upslope flow across western Maryland and the eastern West Virginia
panhandle. The current Weather Prediction Center outlook places much
of the area in a Marginal Risk for flash flooding. Given how dry it
has been, this will likely be more beneficial rainfall than anything.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Chance of rain showers will linger most of the day Saturday as a low
pressure system gradually departs to the east. Cooler and drier air
will push into the region Saturday night through Tuesday as an area
of high pressure builds to the northeast and then southward. Cooler
than average temperatures expected Saturday and Sunday. More normal
temperatures will ensue on Monday. Above average temperatures return
on Tuesday.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Scattered showers and thunderstorms will cross the terminals this
afternoon and evening, some of which may contain wind gusts in
excess of 60 mph and isolated quarter sized hail. Brief periods of
MVFR/IFR conditions may result in the stronger activity, as winds
favor a south southwesterly trajectory at around 10 knots or less.
A cold front will cross the terminals overnight, turning winds light
out of the northwest as drier conditions and VFR prevails. Weak high
pressure will build over the region Thursday and Thursday night as
the aforementioned front stalls to our south. Winds will turn from
the northwest to northeast during this period, but remain at less
than 10 knots. Low pressure will track along the frontal boundary
lingering nearby the second half of Friday through Friday night,
resulting in increase rain chances and the likelihood of sub VFR
conditions as winds remain on an easterly trajectory at around 10
knots or less.
MVFR to IFR conditions possible Saturday into Saturday evening due
to rain showers on the backside of a low pressure system. VFR
conditions will ensue overnight Saturday through Sunday night. Winds
northeast 10 knots gusts 15 to 20 knots Saturday. Winds northeast
becoming north 5 to 10 knots Saturday night into Sunday. Winds north
around 5 knots Sunday night.
&&
.MARINE...
An approaching upper trough and surface cold front will spark
scattered showers and thunderstorms over the marine district late
this afternoon and evening. Some of these storms may produce
damaging wind gusts and isolated quarter sized hail, necessitating
the need for Special Marine Warnings.
Behind the frontal passage overnight, winds will turn out of the
northwest, but remain at 10 knots or less through Thursday as weak
high pressure nudges into the region. Winds will turn more onshore
Thursday night through Friday night, but remaining sub Advisory
levels. Low pressure will track into the area later Friday and
Friday night, bringing widespread precipitation and potential of
reduced visibilities on the waterways.
Small craft advisories likely on Saturday. Winds northeast 10 to 15
knots gusts 20 knots. Small craft possible Saturday night. Winds
around 10 knots with gusts up to 18 knots. No marine hazards
expected Sunday and Sunday night.
&&
.TIDES/COASTAL FLOODING...
A cold front will cross the area overnight, turning winds out of the
northwest, delivering falling tidal anomalies through the day on
Thursday. Winds will turn onshore Thursday night and remain so into
the first half of the weekend, which may result in anomalies
increasing once again and a renewed threat for tidal flooding.
&&
.CLIMATE...
Record highs and record warm lows for Wednesday.
Date\Site DCA BWI IAD MRB
Wed 5/26 96 74 94 74 92 71 96 69
1880 1991 1914 1880 2007 2018 1914 2018
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ534-
543.
&&
SYNOPSIS...BKF
NEAR TERM...BKF
SHORT TERM...BKF/BRO
LONG TERM...KLW
AVIATION...BKF/KLW
MARINE...BKF/KLW
TIDES/COASTAL FLOODING...BKF
CLIMATE...DHOFHazardous weather outlook, May 26, 2:50 PM EDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 250 PM EDT Wed May 26 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-271900- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 250 PM EDT Wed May 26 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect until 10PM for the entire area. The primary threats are damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon and evening. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-271900- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 250 PM EDT Wed May 26 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect until 10PM for the entire area. The primary threats are damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon and evening. MDZ001-501-502-VAZ503-504-WVZ501>506-271900- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 250 PM EDT Wed May 26 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect until 10PM for the entire area. The primary threats are damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon and evening.
In the hours before
Local storm report, May 26, 3:52 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
352 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND DMG 1 S WINCHESTER 39.16N 78.17W
05/26/2021 CITY OF WINCHESTER VA LAW ENFORCEMENT
NUMEROUS TREES DOWN NEAR THE INTERSECTION OF ADAM DRIVE
AND SOUTH PLEASANT VALLEY ROAD
&&
EVENT NUMBER LWX2104094
ADMLocal storm report, May 26, 4:18 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
418 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 1 WSW RANSON 39.29N 77.87W
05/26/2021 JEFFERSON WV 911 CALL CENTER
12 TELEPHONE POLES BLEW DOWN ON MIDDLEWAY PIKE JUST
WEST OF CHARLES TOWN.
&&
EVENT NUMBER LWX2104095
CPBLocal storm report, May 26, 4:27 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
427 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 2 S GAINESVILLE 38.77N 77.61W
05/26/2021 M1.00 INCH PRINCE WILLIAM VA TRAINED SPOTTER
&&
EVENT NUMBER LWX2104096
STRONGLocal storm report, May 26, 4:28 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
428 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG CHARLES TOWN 39.29N 77.85W
05/26/2021 JEFFERSON WV 911 CALL CENTER
TREE AND WIRES BLEW DOWN ON 4TH STREET IN CHARLES TOWN.
&&
EVENT NUMBER LWX2104097
CPBLocal storm report, May 26, 4:30 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
430 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG CHARLES TOWN 39.29N 77.86W
05/26/2021 JEFFERSON WV 911 CALL CENTER
TWO TREES BLEW DOWN ON EAST WASHINGTON STREET IN
CHARLES TOWN.
&&
EVENT NUMBER LWX2104098
CPBLocal storm report, May 26, 4:34 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
434 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG 3 SSW KEYSVILLE 39.59N 77.28W
05/26/2021 FREDERICK MD 911 CALL CENTER
TREE AND WIRES DOWN NEAR INTERSECTION OF HAUGHS CHURCH
ROAD AND DETOUR ROAD.
&&
EVENT NUMBER LWX2104099
CPBThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:48 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah, Warren, City of Winchester | 42 min |
| May 26, 2:51 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Loudoun | 39 min |
| May 26, 3:21 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 39 min |
| May 26, 3:24 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Warren | 39 min |
| May 26, 3:40 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Loudoun | 28 min |
| May 26, 3:59 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 9 min |
| May 26, 4:05 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William, City of Fairfax, City of Manassas and 1 more | 40 min |
| May 26, 4:23 PM EDT | Special Marine Warning | LWX | 114 min | |
| May 26, 4:55 PM EDT | Special Marine Warning | LWX | 59 min | |
| May 26, 5:18 PM EDT | Special Marine Warning | LWX | 97 min | |
| May 26, 5:22 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Prince William, City of Alexandria | 24 min |
| May 26, 5:28 PM EDT | Special Marine Warning | LWX | 86 min | |
| May 26, 5:45 PM EDT | Special Marine Warning | LWX | 79 min | |
| May 26, 6:15 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, City of Winchester | 45 min |
| May 26, 6:22 PM EDT | Special Marine Warning | LWX | 42 min | |
| May 26, 6:51 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 39 min |
| May 26, 7:06 PM EDT | Severe Thunderstorm Warning | LWX | Greene, Page, Rockingham, City of Harrisonburg | 20 min |
| May 26, 7:27 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun | 48 min |
| May 26, 7:50 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William, City of Fairfax, City of Falls Church and 2 more | 40 min |
| May 26, 7:59 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax | 46 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.